| Catalog Number |
HDBF-2.4-230-S |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/29/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.In the photo provided by the user, we confirmed that the sheath does not cover the entire length of the coiled catheter.There were three (3) coils of the coiled catheter showing in the photo provided, that were not covered by the outer sheath.It is unknown when this might have occurred.The exposed coils likely contributed to the users report of "forceps are loose from catheter." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use precaution the user, "endoscope must remain as straight as possible when inserting or withdrawing forceps.Forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and endoscope may occur.Exercising handle while forceps is coiled may result in damage to forceps." prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura hot biopsy forceps.The user completed hemostasis and tried to retract the device from biopsy channel of endoscope, but met resistance.The user withdrew the endoscope along with the forceps in it from patient, and pulled the device from the endoscope biopsy channel afterward [after the endoscope was outside of the patient].The user found that the forceps are loose from catheter.The photo provided shows the inner cable of the hot forceps exposed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Continued from section h6 event and problem and evaluation codes: conclusion code- (b)(4)- no problem detected.Investigation evaluation: in the photo provided by the user, we can confirm that the sheath does not cover the entire length of the coiled catheter.There are three coils of the coiled catheter showing in the photo provided, that are not being covered by the outer sheath.It is unknown when this might have occurred.The exposed coils likely contributed to the users report "forceps are loose from catheter".Our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the returned device, a visual inspection was performed.The sheath of the device does not cover the entire length of the coiled catheter.There are approximately three (3) coils of the coiled catheter showing.It is unknown when this might have occurred.Additionally, the forceps housing and cups appear to be slightly torqued, however the cups do not appear to exhibit any misalignment.Due to the sheath of the device not covering the entire device, a functional test was not performed by advancing the device through an endoscope.The device will be sent to the supplier for further evaluation.The supplier provided the following information: one (1) device from the reported event was returned in a zip type bag with proof of decontamination.Functional evaluation: the returned device was functionally evaluated.During testing, with the device coiled in three (3), eight (8) inch loops, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as intended.No difficulty opening or closing the device was detected.Catheter evaluation: the catheter of the returned device was also evaluated.No defects in the catheter were noted and the catheter was intact for the initial evaluation.In an effort to compare the investigation evaluation between the cook evaluation and our [supplier] findings, the sheath was manipulated and with resistance could slide from the end of the catheter and expose the coils.The complaints of the ¿sheath of the device does not cover the entire length of the coiled catheter¿ and ¿there are approximately three (3) coils of the coiled catheter showing¿ were confirmed.It is most likely that the handling of the catheter by the user may have led to the movement of the sheath and consequently exposed the coils.The device history records were reviewed and manufactured in january 2018.No relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: "the reported issue by the user for "forceps loose from catheter" was not confirmed.The reported issue of ¿sheath of the device does not cover the entire length of the coiled catheter¿ was confirmed.All devices receive a 100% inspection prior to release and shipment." even though, the supplier could not confirm the reported issue of "forceps loose from catheter", we can confirm that the investigation finding of coiled catheter exposure most likely contributed to the user's statement that the forceps were "loose from the catheter." the instructions for use precaution the user, "endoscope must remain as straight as possible when inserting or withdrawing forceps.Forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and endoscope may occur.Exercising handle while forceps is coiled may result in damage to forceps." prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura hot biopsy forceps.The user completed hemostasis and tried to retract the device from the biopsy channel of the endoscope, but met resistance.The user withdrew the endoscope along with the forceps in it from the patient, and pulled the device from the endoscope biopsy channel afterward [after the endoscope was outside of the patient].The user found that the forceps were loose from catheter.The photo provided shows the inner cable of the hot forceps exposed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.